Thunderstorm Wind, Marion
- When
- June 2, 4:40 PM CST
- Where
- Marion County, Yellville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.230, -92.680
Limbs were blown down at several locations in Yellville.
An mesoscale convective vortex (MCV, defined as a small low pressure area left behind by previous thunderstorms) arrived in southwest Arkansas on the 2nd. Cool air aloft with the MCV moved over much warmer conditions near the ground, with showers and thunderstorms popping up quickly.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
An mesoscale convective vortex (MCV, defined as a small low pressure area left behind by previous thunderstorms) arrived in southwest Arkansas on the 2nd. Cool air aloft with the MCV moved over much warmer conditions near the ground, with showers and thunderstorms popping up quickly.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 2, 1:30 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CDT SAT JUN 2 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT VORTICITY CENTER OVER THE SOUTHWEST CORNER OF THE STATE WILL KEEP DRIVING STORMS TOWARD THE NORTH AND EAST. ONGOING CONVECTION ALSO WILL BE DRIVEN BY A GOOD TEMPERATURE LAPSE RATE BETWEEN THE 85 AND 50 KPA SURFACES. THERE MAY BE A DECREASE IN COVERAGE AS SURFACE HEATING COMES TO AN END AND THE MCV SPINS ITSELF OUT...BUT THEN THE FRONT WILL PROVIDE THE NEEDED LIFT TO MAINTAIN CONVECTION DURING THE OVERNIGHT HOURS. THE GFS BRINGS A WEAK SYSTEM IN THE UPPER FLOW... CONSEQUENTLY ITS SURFACE SOLUTION SHOWS A RATHER SLOW COLD FRONT THAT BARELY MAKES ITS WAY ACROSS THE STATE. IN COMPARISON...THE NAM IS MORE FORCEFUL WITH THE SHORT WAVE DRIVING THE SURFACE FRONT. BOTH MODELS KEEP NORTHWEST FLOW ALOFT...SO THIS WOULD TEND TO DRIVE THE SURFACE FEATURES...RATHER THAN HAVING THEM STALL. PREFER TO FOLLOW THE NAM FOR THE EARLY PERIODS OF THE SHORT TERM. WITH THE COLD FRONT MAKING ITS WAY THROUGH THE STATE COMPLETELY...THE FCST WILL REMAIN DRY PAST MONDAY NIGHT UNTIL THE END OF THE SHORT TERM. TEMPERATURES WILL BE SLIGHTLY BELOW OR NEAR NORMAL. && .LONG TERM...WEDNESDAY THROUGH SATURDAY IT APPEARS A RIDGE OF HIGH PRESSURE WILL HOLD ACROSS THE SOUTH CENTRAL AND SOUTHEAST UNITED STATES THROUGH MUCH OF THE PERIOD. UNDER THE HIGH...MOSTLY DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES ARE EXPECTED. THERE WILL BE A RATHER INTENSE STORM SYSTEM TO THE NORTH OF THE REGION. THE SYSTEM WILL TRACK ACROSS THE NORTHERN PLAINS AND THE UPPER MIDWEST...WITH A COLD FRONT MAKING IT PERHAPS INTO SOUTHERN MISSOURI. THE FRONT WILL APPROACH NORTHERN ARKANSAS BY FRIDAY/SATURDAY...BUT WILL PROBABLY NOT QUITE MAKE IT. GIVEN THIS...WILL KEEP RAIN OUT OF THE FORECAST FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 62 84 62 83 / 30 10 10 10 CAMDEN AR 66 86 64 85 / 30 30 20 20 HARRISON AR 62 80 60 79 / 30 10 10 10 HOT SPRINGS AR 64 85 63 84 / 30 20 10 10 LITTLE ROCK AR 65 86 64 84 / 30 20 10 10 MONTICELLO AR 68 87 66 86 / 30 30 20 20 MOUNT IDA AR 63 85 61 83 / 30 20 10 10 MOUNTAIN HOME AR 62 80 61 80 / 30 10 10 10 NEWPORT AR 63 85 62 84 / 30 20 10 10 PINE BLUFF AR 66 87 65 85 / 30 20 10 20 RUSSELLVILLE AR 63 83 62 82 / 30 20 10 10 SEARCY AR 64 85 63 84 / 30 20 10 10 STUTTGART AR 65 86 64 85 / 30 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...32 / LONG TERM...46
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT SAT JUN 2 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 345 PM CDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE SYSTEM ALOFT WAS OVER SOUTHWEST ARKANSAS AT LATE AFTERNOON. MEANWHILE...A WEAK COLD FRONT WAS PUSHING INTO NORTHWEST ARKANSAS. THESE TWO FEATURES WILL WORK TOGETHER TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ON INTO THE EVENING HOURS. THUNDERSTORMS COULD OCCUR IN JUST ABOUT ANY PART OF THE STATE. QUITE A FEW OF THESE STORMS WILL PRODUCE WIND GUSTS FROM 30 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING WIND GUSTS OF 60 TO 70 MPH AND HAIL UP TO 1 INCH IN DIAMETER. THUNDERSTORMS WILL TEND TO HAVE A SLOW MOVEMENT...WHICH WILL PROLONG RAINFALL IN SPOTS. GIVEN THIS...LOCALLY HEAVY RAIN IS EXPECTED... WITH AMOUNTS UP TO TWO INCHES. PRECIPITATION WILL TEND TO DISSIPATE DURING THE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY...THE COLD FRONT WILL BE MAKING ITS WAY FARTHER INTO THE STATE. THERE WILL ONCE AGAIN BE THUNDERSTORMS IN ARKANSAS...BUT COVERAGE IS LIKELY TO BE LESS THAN IT WAS ON SATURDAY. HOWEVER... ISOLATED SEVERE STORMS WILL STILL BE POSSIBLE. THE COLD FRONT IS EXPECTED TO EVENTUALLY STALL OUT JUST SOUTH OF ARKANSAS...WITH DECREASING RAIN CHANCES FOR THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR SUNDAY...WITH ANY SEVERE WEATHER REMAINING ISOLATED. VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK 28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 420 PM CDT SAT JUN 2 2007 ARZ063-064-068-069-022220- BRADLEY-CLEVELAND-DREW-LINCOLN- 420 PM CDT SAT JUN 2 2007 ...SIGNIFICANT WEATHER ALERT FOR BRADLEY...CLEVELAND...WESTERN DREW AND SOUTHWEST LINCOLN COUNTIES UNTIL 515 PM CDT... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RISON TO WARREN TO 6 MILES SOUTH OF HERMITAGE...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH...SMALL HAIL...AND HEAVY RAINFALL COULD OCCUR WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE CARMEL...SIMPSON...PATTSVILLE... INGALLS...VICK...KEDRON...DUNKEFFIE LAKE AND SUMPTER. 57
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 438 PM CDT SAT JUN 2 2007 ARZ063-064-069-022220- CLEVELAND-DREW-LINCOLN- 438 PM CDT SAT JUN 2 2007 ...SIGNIFICANT WEATHER ALERT CONTINUES FOR CLEVELAND...DREW AND LINCOLN COUNTIES UNTIL 515 PM CDT... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RISON TO WILMAR TO 9 MILES NORTHWEST OF FOUNTAIN HILL...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH...SMALL HAIL...AND HEAVY RAINFALL COULD OCCUR WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE CARMEL...SIMPSON...PATTSVILLE... INGALLS...VICK...KEDRON...DUNKEFFIE LAKE AND SUMPTER. ARZ063-022150- BRADLEY- 438 PM CDT SAT JUN 2 2007 ...SIGNIFICANT WEATHER ALERT FOR BRADLEY COUNTY HAS BEEN CANCELLED... THE THUNDERSTORMS HAVE MOVED OUT OF BRADLEY COUNTY. 57
SPECIAL WEATHER STATEMENT...UPDATED/CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 438 PM CDT SAT JUN 2 2007 ARZ063-064-069-022220- CLEVELAND-DREW-LINCOLN- 438 PM CDT SAT JUN 2 2007 ...SIGNIFICANT WEATHER ALERT CONTINUES FOR CLEVELAND...DREW AND LINCOLN COUNTIES UNTIL 515 PM CDT... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RISON TO WILMAR TO 9 MILES NORTHWEST OF FOUNTAIN HILL...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH...SMALL HAIL...AND HEAVY RAINFALL COULD OCCUR WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE CARMEL...SIMPSON...PATTSVILLE... INGALLS...VICK...KEDRON...DUNKEFFIE LAKE AND SUMPTER. ARZ063-022150- BRADLEY- 438 PM CDT SAT JUN 2 2007 ...SIGNIFICANT WEATHER ALERT FOR BRADLEY COUNTY HAS BEEN CANCELLED... THE THUNDERSTORMS HAVE MOVED OUT OF BRADLEY COUNTY. 57
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 454 PM CDT SAT JUN 2 2007 ARZ069-022225- DREW- 454 PM CDT SAT JUN 2 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN EXTENDED TO NORTH CENTRAL DREW COUNTY UNTIL 525 PM CDT... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE MONTICELLO...MOVING NORTHEAST AT 10 MPH. FREQUENT LIGHTNING...SMALL HAIL...HEAVY RAINFALL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE COLEMAN...GREEN MOUNT AND FLORENCE. 57
The Springfield radar (KSGF), 129 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
1 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
Limbs were blown down at several locations in Yellville.
Lightning struck the county courthouse. There was damage to the outside of the building, as well as several computers inside the courthouse.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28675, 40439, 28672.